Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 30, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 14, 2016, 5:01 PM CDT for Lampasas County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2016, 5:01 PM CDT (22:01 UTC)
- Expired
- May 14, 2016, 8:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Lampasas County, TX
The radar
The Ft Hood radar (KGRK), 77 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.0 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 1698 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
527
WGUS54 KFWD 142201
FFWFWD
TXC281-150100-
/O.NEW.KFWD.FF.W.0030.160514T2201Z-160515T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
501 PM CDT SAT MAY 14 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN LAMPASAS COUNTY IN CENTRAL TEXAS...
* UNTIL 800 PM CDT
* AT 500 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
THERE WAS 1 FOOT OF WATER OVER HIGHWAY BETWEEN THE 5000 AND 8000
BLOCK OF EAST HIGHWAY 190 EAST OF LAMPASAS. THIS FLOODING IS DUE
TO A CLOGGED CULVERT. THERE ARE SEVERAL SPOTS ON CR4330 THAT HAVE
WATER OVER IT. ADDITIONAL FLOODING OF LOW LYING SPOTS IN
SOUTHEASTERN LAMPASAS COUNTY IS POSSIBLE AS MODERATE TO HEAVY RAIN
ONLY SLOWLY TAPERS OFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COPPERAS COVE...LAMPASAS AND KEMPNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3121 9817 3122 9801 3107 9791 3104 9791
3103 9796 3103 9816
$$
582 follow-up statements
975
WGUS74 KFWD 142257
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
557 PM CDT SAT MAY 14 2016
TXC281-150100-
/O.CON.KFWD.FF.W.0030.000000T0000Z-160515T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMPASAS TX-
557 PM CDT SAT MAY 14 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN LAMPASAS COUNTY...
AT 556 PM CDT...LOCAL LAW ENFORCEMENT REPORTED THAT THE FLOODING HAS
ENDED ALONG HIGHWAY 190 EAST OF LAMPASAS. FLOODING IS STILL
OCCURRING IN SOME OF THE LOW LYING SPOTS ON CR4330. THE HEAVY RAIN
HAS ENDED BUT RUNOFF FROM THE EARLIER RAIN MAY CONTINUE TO CAUSE
SOME FLOODING FOR THE NEXT HOUR OR TWO.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAMPASAS AND KEMPNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3121 9817 3122 9801 3107 9791 3104 9791
3103 9796 3103 9816
$$
58249
WGUS74 KFWD 150057
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
757 PM CDT SAT MAY 14 2016
TXC281-150104-
/O.EXP.KFWD.FF.W.0030.000000T0000Z-160515T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAMPASAS TX-
757 PM CDT SAT MAY 14 2016
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LAMPASAS COUNTY WILL
EXPIRE AT 800 PM CDT...
LAW ENFORCEMENT REPORTS THAT THE WATER HAS RECEDED FROM THE LOW
LYING SPOTS ON CR4330 THAT HAD FLOODED EARLIER. THE RAIN HAS ENDED
AND NO ADDITIONAL FLOODING IS EXPECTED THIS EVENING.
LAT...LON 3121 9817 3122 9801 3107 9791 3104 9791
3103 9796 3103 9816
$$
58What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 14, 3:42 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, May 14, 3:42 PM CDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 342 PM CDT SAT MAY 14 2016 .DISCUSSION... .SYNOPSIS... Unsettled weather will continue across North and Central Texas over the next 7 to 10 days. The large scale pattern does suggest that there will be the potential for some severe weather across parts of the area, however, the fine details remain unclear at this time. What is more certain is that temperatures will be near or just below normal values across much of the area. && .SHORT TERM (Tonight through Monday)... For tonight...Rain chances will linger mainly for areas along and southeast of an Athens to Killeen line as daytime convection associated with a deformation axis and upper level shortwave depart the region. While isentropic upglide was noted along the 295-300K theta surfaces, wind speeds along these surfaces appear to be fairly weak across the CWA. The isentropic ascent does appear to be a tad stronger further west and have kept low PoPs across the northwestern and along the Red River counties in case a stray shower or thunderstorm drifts eastward. I have also kept a mention of precipitation across far southwestern zones to account for any lingering precipitation. In general...I think that with the continued north/northeast winds...most areas will remain cool and dry with perhaps a chance for some patchy drizzle as winds gradually veer to the east-northeast during the overnight hours. For Sunday...Better low level warm and moist advection is expected to commence with a weak trough to the northwest inducing lee-side cyclogenesis. The old cold front that slipped southward through North and Central TX on Saturday will lift back towards the north as a warm front through the day. There does appear to be a signal in the coarser resolution models for a slight uptick in precipitation across southeastern and western zones. Various high resolution model guidance, however, suggests that most areas will remain dry. Given the expected increase in warm/moist advection across southwestern/western zones, will keep Pops in the 40 to 50 percent range. If high resolution guidance comes into more agreement with the coarser guidance, then higher PoPs may be warranted. Instability parameters should increase as the warm front lifts northward during the afternoon hours and values on the order of 1000- 1500 J/kg are being advertised by both the NAM and GFS. Deep layer shear values, however, are only on the order of 15 to 25 knots which should facilitate a multi-cellular convective mode, should it develop. As a result, will advertise a gusty downburst threat with forecast profiles exhibiting nearly moist adiabatic profiles aloft with an inverted-v type look near and just above the surface. Heavy rainfall will also be possible with the increasing moisture content in the atmosphere. The better threat for more widespread rainfall appears to be late Sunday afternoon into Sunday evening as stronger warm/moist advection ramps up in response to a broad trough swinging through the area. Forecast profiles continue to exhibit a nearly moist adiabatic profile and with PW nearing 1.75" in spots, there will be a threat for instances of moderate to heavy rain. This may aggravate any ongoing river flood issues and result in some sporadic flood problems across North and Central Texas. For Monday...The best rain chances appear to shift eastward as one shortwave trough departs the region. Simultaneously a dryline will sharpen to the west with another, but broader upper trough over portions of New Mexico and Colorado. The upper trough is forecast to deamplify as it shifts eastward which may mean weaker synoptic scale lift across parts of North and Central Texas. Forecast soundings reveal a fairly formidable cap in place across the area which should serve to keep the coverage of afternoon storms very low. The synoptic models also suggest that the dryline will remain west of the area which removes the potential for mesoscale ascent along the dryline to overcome the cap. Through the afternoon hours, however, synoptic models do show that the cap may weaken sufficiently in some areas (interestingly enough across eastern and southeastern zones) to allow for the development of convection. Right now, confidence is low with regards to specific locations as to where the cap will be breached, but if it does occur, sufficient instability coupled with marginal wind shear will result in strong to severe thunderstorms. The main risk with thunderstorms would be large hail and damaging downburst winds. Again, there remains a lot of uncertainty with regards to cap erosion and a source of appreciable lift, so stay tuned for further updates to the forecast. && .LONG TERM (Tuesday through Saturday)... For Tuesday...Model solutions are slowly converging with regards to precipitation and the severe weather potential on Tuesday. Current implications are that a cold front will slide southward through portions of Oklahoma and into western North Texas through the day on Tuesday. Previous runs of the GFS were less progressive with this boundary and kept it further north. With better agreement, confidence was high enough to increase PoPs into the likely category across a large chunk of North and Central TX. Examination of instability and wind shear shows that the atmosphere will be characterized by large amounts of CAPE with magnitudes on the order of 3000-3500 J/kg and deep layer shear values in the 25 to 30 knot range. These magnitudes should foster multicellulr convection capable of large hail and damaging winds. As the cold front slides southward through all of North and Central TX, it may be possible to get a consolidated cold pool which may lead to more of an organized linear/bowing structure across parts of the area. These details will be refined with time. For Wednesday...Rain chances will linger across the area as weak ascent over the cooler surface air continues. Instability parameters are still advertised to be in the 1000-1500 J/kg range. These values may be a tad too high given the expected convection on Tuesday and early Wednesday morning. If widespread convection late Tuesday and Wednesday morning does occur, it may limit the intensity of convection later on Wednesday afternoon. In addition, there does not appear to be strong dynamics in place across the region that would allow for a rapid recovery of the airmass on Wednesday afternoon and so the severe weather potential appears low at this time. North winds will result in cool conditions with readings in the 70s to perhaps low 80s across the forecast area in the afternoon as well. For Thursday and beyond...The unsettled weather pattern is expected to continue through the end of the work week. The ECMWF and GFS both advertise that a slightly negatively tilted trough will lift out of the region. This should help to draw warm and moist air northward. With the resurgence of higher instability air lifting northward combined with favorable dynamics aloft, there may be the potential for another round of severe weather towards the end of the work week. Bain && .AVIATION... /ISSUED 1259 PM CDT SAT MAY 14 2016/ /18z TAFS/ A dry northerly flow will continue over North Central Texas through tonight in the wake of this morning's cold frontal passage. Wind gusts at the Metroplex TAF sites have exceeded 20kts with some regularity through the morning hours, due to strong pressure rises building out of Oklahoma. Believe both sustained northerly winds - and gusts - will diminish slowly through the rest of the afternoon and evening hours as the gradient relaxes. VFR conditions should prevail through at least 06z, but some MVFR cigs will begin to push back into both the Metroplex and Waco areas after 09z, on the heels of increasing low level warm advection late tonight. Not overly confident in the duration, but do expect a period of MVFR ceilings at all TAF sites after 13z Sunday. Widespread significant precipitation is not anticipated, but given the synoptic setup, can't completely rule some light drizzle as well. A return to VFR conditions should occur by midday Sunday, though scattered showers - and a few thunderstorms - are likely to develop across North Central TX during the afternoon. Bradshaw && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 56 71 62 80 70 / 10 30 70 30 20 Waco 57 74 65 81 69 / 10 40 70 30 20 Paris 54 67 59 72 65 / 20 30 70 60 40 Denton 53 69 61 79 69 / 10 30 70 30 20 McKinney 53 70 60 78 69 / 10 30 70 40 20 Dallas 57 72 62 80 70 / 10 30 70 40 20 Terrell 56 72 62 78 68 / 10 30 70 40 20 Corsicana 59 75 65 79 69 / 10 40 70 40 20 Temple 59 75 65 81 69 / 20 50 70 30 20 Mineral Wells 52 69 61 80 68 / 10 40 70 30 20 && .FWD Watches/Warnings/Advisories... None. && 66/15
Hazardous weather outlook, May 14, 3:32 PM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 332 PM CDT SAT MAY 14 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-151200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 332 PM CDT SAT MAY 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS MAY CONTINUE INTO THE EARLY EVENING HOURS FROM THE LAMPASAS AREA EASTWARD TO HEARNE. NO SEVERE WEATHER IS EXPECTED...BUT ISOLATED HEAVY RAINFALL AND SMALL STREAM FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE SUNDAY AFTERNOON AND ESPECIALLY SUNDAY EVENING AS A WARM FRONT LIFTS NORTHWARD ACROSS NORTH AND CENTRAL TEXAS. LIGHTNING AND SMALL HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS. AN UNSETTLED PATTERN WILL PERSIST ACROSS NORTH AND CENTRAL TEXAS THROUGHOUT THIS UPCOMING WEEK...AND ADDITIONAL THUNDERSTORM CHANCES WILL CONTINUE THROUGH FRIDAY. CURRENTLY...CONFIDENCE IS HIGHEST IN THE POSSIBILITY FOR SEVERE THUNDERSTORMS ON TUESDAY...PRODUCING HAIL AND/OR DAMAGING WINDS. HEAVY RAINFALL AND THE POTENTIAL FOR FLOODING WILL EXIST TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 14, 3:46 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
346 PM CDT SAT MAY 14 2016
TXZ156-157-142130-
LAMPASAS TX-CORYELL TX-
346 PM CDT SAT MAY 14 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAMPASAS AND
SOUTHWESTERN CORYELL COUNTIES UNTIL 430 PM CDT...
AT 345 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KEMPNER...OR 7 MILES EAST OF LAMPASAS...MOVING NORTH AT 10 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COPPERAS COVE...LAMPASAS...FORT HOOD AND KEMPNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3122 9822 3132 9818 3134 9790 3116 9773
3106 9791 3104 9791 3103 9816
TIME...MOT...LOC 2045Z 199DEG 7KT 3105 9806
BAINThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 12:17 AM CDT | Special Weather Statement | FWD | Eastland | 43 min |
| May 14, 5:27 AM CDT | Special Weather Statement | FWD | Dallas, Tarrant | 48 min |
| May 14, 5:49 AM CDT | Areal Flood Advisory | FWD | Lampasas | 116 min |
| May 14, 8:51 AM CDT | Special Weather Statement | FWD | Henderson | 24 min |
| May 14, 3:01 PM CDT | River Flood Warning | FWD | Henderson, Navarro | 24 hr |
| May 14, 3:46 PM CDT | Special Weather Statement | FWD | Lampasas | 44 min |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.